Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounded extension property and $ p$-sets


Author: Per Hag
Journal: Proc. Amer. Math. Soc. 78 (1980), 235-238
MSC: Primary 46J10
DOI: https://doi.org/10.1090/S0002-9939-1980-0550503-1
MathSciNet review: 550503
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper is a theorem which asserts that a closed subset of the compact Hausdorff space X is a p-set for a uniform algebra A on X if and only if $ S = \{ f \in A;\operatorname{Re} f \geqslant 0\} $ has the so-called bounded extension property with respect to F. Similar results have been obtained by Bishop, Gamelin, Semadeni and the author.


References [Enhancements On Off] (What's this?)

  • [1] E. L. Arenson, On the closure of the image of a convex set, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov (LOMI) 22 (1971), 171-174. (Russian) MR 45 #871. MR 0291780 (45:871)
  • [2] E. Bishop, A general Rudin-Carleson theorem, Proc. Amer. Math. Soc. 13 (1962), 140-143. MR 24 #A3293. MR 0133462 (24:A3293)
  • [3] T. W. Gamelin, Restriction of subspaces of $ C(X)$, Trans. Amer. Math. Soc. 112 (1964), 278-286. MR 28 #5331. MR 0162132 (28:5331)
  • [4] -, Uniform algebras, Prentice-Hall, Englewood Cliffs, N. J., 1969. MR 0410387 (53:14137)
  • [5] J. Globevnik, Analytic extensions and selections (Preprint), University of Ljubljana, Yugoslavia, 1978. MR 539913 (80h:46077)
  • [6] P. Hag, Restrictions of convex subsets of $ C(X)$, Trans. Amer. Math. Soc. 233 (1977), 283-294. MR 0467264 (57:7128)
  • [7] E. Michael and A. Pełczyński, A linear extension theorem, Illinois J. Math. 11 (1967), 563-579. MR 36 #671. MR 0217582 (36:671)
  • [8] Z. Semadeni, Simultaneous extensions and projections in spaces of continuous functions, Lecture Notes, Univ. of Aarhus, 1965.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10

Retrieve articles in all journals with MSC: 46J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0550503-1
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society